Texas, 2005Flash Flood in Texas, September 16, 2005
September 16, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 16, 2:02 AM CST, 7 hours 13 minutes earlier.
Area forecast discussion, Sep 16, 2:02 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT FRI SEP 16 2005
.DISCUSSION...
SURFACE ANALYSIS HAS COLD FRONT OVER CENTRAL TEXAS WITH ASSOCIATED
CONVECTION. SURFACE RIDGE OVER THE EASTERN GULF HAS RESULTED IN
STRONG SOUTHERLY FLOW INTO SOUTH CENTRAL TEXAS. DEW-POINTS ARE IN
THE UPPER 60S AND LOWER 70S. 00Z SOUNDING DATA FROM CRP STILL HAS
PWS GREATER THAN TWO INCHES. MORNING STATUS HAS MOVED INTO THE
REGION AS EXPECTED. UPPER LEVEL ANALYSIS STILL SHOW THIS WESTERN
SECTIONS OF THE CWA UNDER A STRONGER PORTION OF THE UPPER RIDGE
THAN THE EASTERN COUNTIES.
00Z MODEL GUIDANCE CONTINUES TO SHOW A CHANCE OF RAIN FOR THE
NORTHEAST AND NORTHERN COUNTIES DUE TO THE FRONTAL BOUNDARY LOCATION
TO THE NORTH...ALONG WITH ISOLATED POPS OVER THE SOUTHEAST COUNTIES
DUE TO SEA-BREEZE CONVECTION. MID/LONG RANGE GFS STILL HAS MAX TEMPS
2-5 DEGREES WARMER THAN NORMALS.
FOR TODAY...FRONTAL BOUNDARY LOCATION MAY KICK-OFF CONVECTION
OVER THE NORTHEASTERN COUNTIES AND THUS WILL KEEP 20/30 POPS
FOR THIS AREA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED
TO SCATTERED. WILL NOT CONTINUE WITH THE MENTION A SLIGHT RISK OF
SEVERE AS SPC HAS DROPPED THIS CATEGORY FROM THE AREA. TEMPERATURES
ARE STILL RUNNING ABOVE NORMAL...BUT NOT AS HOT AS GUIDANCE OVER
THE EASTERN COUNTIES AND HOTTER THAN GUIDANCE OVER THE WESTERN
SECTIONS. WILL MAKE ADJUSTMENTS TO KEEP TEMPS MORE INLINE WITH
THE CURRENT TRENDS. BY THE WEEKEND AN UPPER LEVEL RIDGE WILL
DOMINATE SOUTH CENTRAL TEXAS WITH ABOVE NORMAL TEMPERATURES
CONTINUING AND RAIN CHANCES AVERAGING SLIM TO NONE...TRENDING TOWARD
SLIM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 94 75 98 77 / 30 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 95 71 98 74 / 30 10 10 10
DEL RIO INTL AIRPORT 99 76 99 75 / 10 10 10 10
SAN ANTONIO INTL AIRPORT 95 75 98 75 / 20 10 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 16, 4:48 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 AM CDT FRI SEP 16 2005
TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
548 AM CDT FRI SEP 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Burnet
- When
- September 16, 9:15 AM CST to 11:00 AM CST
- Where
- Burnet County, 10 mi N of Burnet
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.900, -98.217
Showers and thunderstorms produced between 1 and 2 inches of rain over northwestern Burnet County. The heaviest rain fell north of SH29 and west of FM693, where up to 4 inches was reported. In the mid morning, the Sheriff's Department closed US281 around 10 miles north of Burnet due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, September 16, 20051 death · 1 event
- Flash Flood in New York, September 16 to 17, 2005$500,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$100,000 · 1 event
- Lightning Strike in Louisiana, September 16, 2005$90,000 · 1 event
- Damaging Winds in Virginia, September 16, 2005$35,000 · 50 kt wind · 2 events
- Dense Fog in Kansas, September 16, 200513 events
- Flash Flood in New York, September 16 to 17, 2005$15,000 · 1 event
- Storm Surge in New Jersey, September 16, 20055 events
- Hail in North Dakota, September 16 to 17, 20050.88 in hail · 2 events
- Hail in Minnesota, September 16 to 17, 20050.88 in hail · 2 events
- Rip Current in Delaware, September 16 to 17, 20051 event
- Flood in Ohio, September 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475917.